Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 17, 2019, 6:48 PM CDT for Dawson County, Nebraska. It was in force for 57 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2019, 6:48 PM CDT (23:48 UTC)
- Expired
- May 17, 2019, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Dawson County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:18 PM CDT | TORNADO | 2 Ne Farnam, NE | SPOTTER NETWORK REPORT OF LIKELY TORNADO DAMAGE. |
| May 17, 7:26 PM CDT | TORNADO | 2 Ne Farnam, NE | BRIEF TORNADO TOUCHDOWN. JUST NORTHEAST OF FARNAM. EXACT LOCATION UNCERTAIN. |
| May 17, 7:33 PM CDT | TORNADO | 8 Ene Farnam, NE | CONE TORNADO. |
| May 17, 7:35 PM CDT | TORNADO | 1 E Farnam, NE | TORNADO DAMAGE REPORTED TREES AND POWERLINES DOWN. |
| May 17, 7:37 PM CDT | TORNADO | 1 Ne Farnam, NE | TORNADO DAMAGE REPORTED TRESS AND POWER LINES DOWN IN THE ROAD, LAW ENFORCEMENT HAS ROAD BLOCKED EAST AND WEST BOUND. |
| May 17, 7:40 PM CDT | HAIL 2.5 | 1 E Farnam, NE | CORRECTS PREVIOUS HAIL REPORT FROM 1 E FARNAM. HAIL OCCURRED W OF FARNAM. SEE LSR FROM NWS NORTH PLATTE. |
| May 17, 7:40 PM CDT | HAIL 2.5 | 1 E Farnam, NE | DELAYED REPORT VIA SOCIAL MEDIA. HAIL WAS SLIGHTLY MELTED AT THE TIME OF THE REPORT. |
| May 17, 7:52 PM CDT | HAIL 1 | 2 Nne Cozad, NE | REPORTED AT 421 AND NEWELL. |
| May 17, 7:54 PM CDT | TORNADO | 1 N Cozad, NE | LARGE TORNADO JUST NORTH OF COZAD. |
| May 17, 7:55 PM CDT | HAIL 1.75 | 3 Sw Willow Island, NE | FROM 7:55 TO 8:05 PM. |
| May 17, 7:55 PM CDT | HAIL 1.75 | 6 Sw Willow Island, NE | SPOTTER NETWORK REPORT. |
| May 17, 7:55 PM CDT | TORNADO | 2 Nne Cozad, NE | WAS ON THE PHONE WITH LAW ENFORCEMENT FOR HAIL, WHEN THEY GOT A REPORT OVER THE RADIO OF A TORNADO TOUCHING DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:59 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -721 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WFUS53 KGID 172348
TORGID
NEC047-180045-
/O.NEW.KGID.TO.W.0003.190517T2348Z-190518T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
648 PM CDT Fri May 17 2019
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Southwestern Dawson County in south central Nebraska...
* Until 745 PM CDT.
* At 645 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stockville, or 8 miles southeast of Curtis, moving
northeast at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation. At 600 PM CDT a tornado was
reported 8 miles north of Indianola. This storm has a
history of producing tornadoes.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Willow Island around 735 PM CDT.
Cozad around 740 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Farnam and Gothenburg
This includes Interstate 80 between mile markers 209 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4096 10022 4094 9979 4070 9998 4070 10022
4090 10023
TIME...MOT...LOC 2345Z 219DEG 28KT 4056 10037
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Wesely4 follow-up statements
352
WWUS53 KGID 172358
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
658 PM CDT Fri May 17 2019
NEC047-180045-
/O.CON.KGID.TO.W.0003.000000T0000Z-190518T0045Z/
Dawson NE-
658 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN DAWSON COUNTY...
At 658 PM CDT, a confirmed tornado was located near Moorefield, or 10
miles east of Curtis, moving northeast at 20 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Cozad and Willow Island around 745 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Farnam.
This includes Interstate 80 between mile markers 209 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4096 10022 4094 9979 4070 9998 4070 10022
4090 10023
TIME...MOT...LOC 2358Z 215DEG 19KT 4062 10032
TORNADO...OBSERVED
HAIL...2.50IN
$$
Thies402
WWUS53 KGID 180006
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
706 PM CDT Fri May 17 2019
NEC047-180045-
/O.CON.KGID.TO.W.0003.000000T0000Z-190518T0045Z/
Dawson NE-
706 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN DAWSON COUNTY...
At 704 PM CDT, a confirmed large and extremely dangerous tornado was
located near Moorefield, or 12 miles east of Curtis, moving northeast
at 25 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. At 7:05 PM, off duty
NWS Meteorologist reported a large tornado just southwest
of Farnam.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...Farnam around 715 PM, Cozad, Gothenburg
and Willow Island around 745 PM CDT.
This includes Interstate 80 between mile markers 209 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4096 10022 4094 9979 4070 9998 4070 10022
4090 10023
TIME...MOT...LOC 0004Z 215DEG 22KT 4066 10028
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.50IN
$$
Thies014
WWUS53 KGID 180017
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
717 PM CDT Fri May 17 2019
NEC047-180045-
/O.CON.KGID.TO.W.0003.000000T0000Z-190518T0045Z/
Dawson NE-
717 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN DAWSON COUNTY...
At 714 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Eustis, or 17 miles east of Curtis,
moving northeast at 40 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation. At 709 PM CDT, a storm chaser
reported a tornado 10 miles northeast of Stockville.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This storm has a history of producing tornadoes and may strengthen
to produce additional tornadoes at any time!
This dangerous storm will be near...
Farnam at this time, Cozad and Willow Island around 735 PM CDT.
This includes Interstate 80 between mile markers 209 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4096 10022 4094 9979 4070 9998 4070 10022
4090 10023
TIME...MOT...LOC 0014Z 225DEG 36KT 4071 10019
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
Thies573
WWUS53 KGID 180033
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
733 PM CDT Fri May 17 2019
NEC047-180045-
/O.CON.KGID.TO.W.0003.000000T0000Z-190518T0045Z/
Dawson NE-
733 PM CDT Fri May 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN DAWSON COUNTY...
At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Eustis, or 20 miles northeast of
Curtis, moving northeast at 20 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation. This storm has a history of
producing tornadoes near Farnam.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cozad and Willow Island around 745 PM CDT.
This includes Interstate 80 between mile markers 209 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4096 10022 4094 9979 4070 9998 4070 10022
4090 10023
TIME...MOT...LOC 0032Z 231DEG 18KT 4076 10016
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
ThiesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 17, 6:21 PM CDT, 27 minutes earlier.
Area forecast discussion, May 17, 6:21 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Hastings NE 621 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 354 PM CDT Fri May 17 2019 Outside of a few isolated showers earlier this morning, things up to through 3 PM had been pretty quiet. Aloft, we're sitting under southwesterly flow, set up between the main low working to the Rockies and lower amplitude ridging extending from the southeastern CONUS up through MN/Dakotas border area. Looking at the surface, really hasn't been any surprises with where features have set up. The warm front pushed north as expected, set up just north/northwest of the CWA boundary, resulting in gusty south winds today. Gusts of 30-40 MPH have been common. The main sfc low sits over eastern CO, with the dryline near the KS/CO border. Currently have a narrow line of elevated convection quickly working its way northeast across western portions of the CWA, but these just look to be hailers/wind producers. Expect that activity to keep trekking through the area. Main concern for more notable severe weather continues to focus on the activity just off to our west, with storms developing over wrn KS and more eventually northward into SWrn NE as the cap continues to weaken. Most recent models continue to show what was hinted at the past couple days, that the brunt of the more sfc-based severe weather would be confined to an overall small portion of our CWA...generally west of a Greeley-Kearney-Alma NE line...and a Tornado Watch is currently in effect for that area. Models showing the activity that affects our west-northwestern CWA sliding off to our north-northeast later this evening, with the potential for additional activity developing across our southeastern areas...along the sfc cold front pushing east and the edge of the increasing LLJ. Doens't look like this activity would stick around too long before pushing off to the east...and it's quite possible the entire CWA is precip-free by sunrise Saturday. Through the daytime hours on Saturday, expecting dry conditions through at least midday, with thunderstorm chances returning for the afternoon hours. The past few days, models had been in pretty good agreement showing the cold front clearing the area, pushing the best potential for any storms/severe weather out of the CWA. Most recent models show that not necessarily being the case. The southeastern third of the CWA will have the potential to see thunderstorms tomorrow afternoon/evening, some of which could be severe. If models keep trending that way, wouldn't be surprised to see the SPC Marginal/Slight risks expanded. .LONG TERM...(Sunday through Friday) Issued at 354 PM CDT Fri May 17 2019 The forecast for the long term period starts off dry. Currently have the Sunday daytime period dry and into the evening, and depending on the model, the entire nighttime period may be dry. Models are showing the area being affected by shortwave ridging aloft, set up between the system departing into the Great Lakes area and another low pressure system moving into the central Rockies. In the wake of Saturday's frontal passage, expecting Sunday to be breezy out of the northwest...at least through midday, then the pressure gradient starts to relax. Will be the first notably cooler day (esp compared to today), with forecast highs only in the mid 50s north to mid 60s in the south. Looking ahead to the new work week, it's still looking to be an active period. Next chance for precipitation spreads from west to east as early as late Sunday night, as larger scale lift ramps up across the region out ahead of this next upper level low. Models showing this system pushing through on Tuesday, with another break in activity looking to come on Wednesday. Next round of periodic chances for storms moves back in for Thursday and Friday. While there is at least a bit of instability to keep a thunder mention going Mon/Tues, more appreciable instability doesn't look to build back in until mid-late week. Along with it being a wet pattern, it's looking to be a cool start to the week, with Monday the overall coolest...forecast highs are in the 50s for most of the CWA. Should see gradually warming temps through midweek, with highs in the 70s to lower 80s by the time Thursday rolls around. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 616 PM CDT Fri May 17 2019 First round of showers/tstms should be through the terminals by issuance time but models show another round possible as surface front approaches around midnight or shortly after. Until then winds should remain gusty out of the south before switching to the west and then NW. Last forecaster included LLWS for a few hours tonight and this still looks good. More tranquil conditions expected for the daytime Sat. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...ADP LONG TERM...ADP AVIATION...Ewald
Hazardous weather outlook, May 17, 3:16 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 316 PM CDT Fri May 17 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 316 PM CDT Fri May 17 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms will be possible across the entire outlook area late this afternoon through this evening, with best chances primarily west of a line from Cambridge to Kearney to Greeley, Nebraska. Especially in that area, very large hail to the size of baseballs, wind gusts to around 70 MPH, and perhaps a few tornadoes will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible Saturday afternoon and evening, with a small chance for severe weather primarily east of Highway 281 across both south central Nebraska and north central Kansas. Periodic thunderstorm chances return to the forecast from Monday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and evening, especially west of a line from Cambridge to Kearney to Greeley. Any reports of hail, damaging wind gusts or tornadoes would be appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 17, 4:05 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
405 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 1 S LEXINGTON 40.77N 99.74W
05/17/2019 M0.88 INCH DAWSON NE BROADCAST MEDIA
&&
MANGELSLocal storm report, May 17, 4:31 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
431 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL OVERTON 40.74N 99.54W
05/17/2019 E1.00 INCH DAWSON NE TRAINED SPOTTER
&&
KSLocal storm report, May 17, 4:32 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL OVERTON 40.74N 99.54W
05/17/2019 M0.88 INCH DAWSON NE TRAINED SPOTTER
&&
MANGELSLocal storm report, May 17, 4:33 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
433 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL OVERTON 40.74N 99.54W
05/17/2019 M1.00 INCH DAWSON NE TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM OVERTON.
&&
MANGELSLocal storm report, May 17, 4:37 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
437 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 2 W ELM CREEK 40.72N 99.42W
05/17/2019 E0.75 INCH BUFFALO NE TRAINED SPOTTER
SPOTTER NETWORK REPORT.
&&
MANGELSLocal storm report, May 17, 5:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ELM CREEK 40.72N 99.37W
05/17/2019 E1.00 INCH BUFFALO NE TRAINED SPOTTER
DELAYED REPORT FROM FACEBOOK. TIME ESTIMATED
FROM RADAR.
&&
MANGELSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:40 PM CDT | Special Weather Statement | GID | Gosper | 35 min |
| May 16, 8:14 PM CDT | Special Weather Statement | GID | Gosper | 46 min |
| May 16, 8:24 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| May 17, 3:35 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 40 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 43 min |
| May 17, 4:22 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 23 min |
| May 17, 4:46 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 44 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.